Skip to content
My WebMD Sign In, Sign Up
LOW Blood Sugar
avatar
jrae922 posted:
Hi FMily,

Does anyone else have low blood sugar accompanying FM? I'm asking because I'm not sure if it's related to the FM or not. My mother and grandmother were also hypoglycemic and had FM so I don't know if it's just a weird coincidence.

Anyway, I ate breakfast today (as I always do) but when I went out to lunch this afternoon, I almost fainted in Wal-Mart. I started sweating and feeling faint. My vision started to blur and I got the shakes. The only thing I could think to do was check out and go over to the McDonald's restaurant inside the store so that I could get something quick to eat. I don't know if the hot, humid weather made it worse or what exactly brought it on but it was really scary. I felt like I weighed 500 pounds - if that makes any sense at all!

I'm okay now that I have eaten and am in back in my nice, cool office building. Today is my first day without Cymbalta and I'm feeling a little bit off anyway. Even though I'm not in much pain today, I still don't feel well. I think this is what some folks refer to as "general malaise".

Anyway, thanks for listening. If you have any tips (other than eating snacks or small, more frequent meals) I would be grateful.

Thanks

Jessie

Take the Poll

Do you have low blood sugar (or hypoglycemia)?
  • Yes
  • I'm not sure
  • No, I've never had low blood sugar
  • No, I am diabetic
vote
View Poll Results
Reply
 
avatar
1wareaglefan responded:
Hey, Jessie.....I don't remember about your stopping cymbalta. Are you tapering off slowly? It could be not having it today that caused the weird feeling. Especially if you've never felt that way before.

Just a thought. I have had hypoglycemic symptoms in the past, and what you described is how I'd feel. It's like you've got to eat something right now!!

I hope you're feeling better, and yes, frequent protein snacks are very helpful.....in fact, essential.

Take care....Elizabeth
 
avatar
jrae922 replied to 1wareaglefan's response:
Hi Elizabeth,

I posted a thread about stopping Cymbalta under the title "Anxiety" about two weeks ago (not that I'd expect you to remember). This is after two weeks at half my usual dosage - and I do wish there was a way to cut down to one quarter but I don't think there is a 15mg capsule available. But you are absolutely right - I have gotten shaky from not taking my Cymbalta before!

This time, I'm sure it was my blood sugar since eating made me feel better. My stepmother suggested that maybe I had this episode today because I had a very sugary breakfast (which isn't normal for me).

I'm going to try to higher protein breakfast tomorrow and see if it helps.

Day 2 of Cymbalta withdrawal - yuck. It has to get better!


Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
462 of 537 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.